An optimization problem for some nonlinear elliptic equation


  • Mohsen Zivari-Rezapour Shahid Chamran University of Ahvaz


Existence, optimality condition, optimization, tangent cones, uniqueness


In this paper we prove existence and uniqueness of the optimal solution for anoptimization problem related to a nonlinear elliptic equation. We use the concepttangent cones to derive the optimality condition satisfied by optimal solution.

Author Biography

Mohsen Zivari-Rezapour, Shahid Chamran University of Ahvaz

Department of Mathematics, Faculty of Mathematical Sciences & Computer,
Shahid Chamran University, Golestan Blvd.,
Ahvaz, Iran


Bednarczuk, E., Pierre, M., Rouy, E. & Sokolowski, J. (2000) Tangent sets in some functional spaces.

Nonlinear Analysis Ser. A: Theory Methods, 42(5):871–886.

Brézis, H. & Nirenberg, L. (1983) Positive solutions of nonlinear elliptic equations involving critical

Sobolev exponents. Communication on Pure and Applied Mathematics, 36(4):437–477.

Cominetti, R. & Penot, J.P. (1997) Tangent sets of order one and two to the positive cones of some

functional spaces. Applied Mathematics & Optimization, 36(3):291–312.

Damascelli, L. (1998) Comparison theorems for some quasilinear degenerate elliptic operators and

applications to symmetry and monotonicity results. Annales de l’Institut Henri Poincare (C) Non

Linear Analysis, 15(4):493–516.

Emamizadeh, B. & Zivari-Rezapour, M. (2007) Rearrangement optimization for some elliptic equations.

Journal of Optimization Theory and Applications, 135(3):367–379.

Henrot, A. & Maillot, H. (2001) Optimization of the shape and the location of the actuators in an internal

control problem. Bollettino dell’Unione Matematica Italiana, 4-B(3):737–757.

Henrot, A. & Pierre, M. (2005) Variation et optimisation de formes. Mathématiques et Applications,

(7):334 p.

Hille, E. & Phillips, R.S. (1957) Functional analysis and semi-groups. American Mathematical Society

Colloquium Publications, 31, American Mathematical Society, New York.

Kurata, K., Shibata, M. & Sakamoto, S. (2004) Symmetry-breaking phenomena in an optimaization

problem for some nonlinear elliptic equation. Applied Mathematics & Optimization, 50(3):259–278.

Pao, C.V. (1997) Nonlinear parabolic and elliptic equations. Plenum, New York.